Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 225, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Oct 2, 2012, 6:55 PM EDT for Cumberland County, Gloucester County, Salem County, New Jersey. It was in force for 97 min.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- Oct 2, 2012, 8:32 PM EDT
- In force
- 97 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WGUS81 KPHI 022255
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT TUE OCT 2 2012
NJC011-015-033-030145-
/O.NEW.KPHI.FA.Y.0225.121002T2255Z-121003T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-SALEM NJ-CUMBERLAND NJ-
655 PM EDT TUE OCT 2 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
SOUTHEASTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
SOUTHEASTERN SALEM COUNTY IN SOUTHERN NEW JERSEY...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 945 PM EDT
* AT 651 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WERE DROPPING UP TO TWO INCHES OF RAIN AS THEY MOVED
NORTHEAST THROUGH NORTHWESTERN CUMBERLAND COUNTY AND SOUTHEASTERN
SALEM COUNTY. FLOODING OF SMALL STREAMS...RURAL AREAS AND SOME ROADS
IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
LAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3933 7533 3933 7537 3935 7539 3943 7548
3970 7510 3958 7491
$$
MPD1 follow-up statement
610
WGUS81 KPHI 030032
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EDT TUE OCT 2 2012
NJC011-015-033-030042-
/O.CAN.KPHI.FA.Y.0225.000000T0000Z-121003T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-SALEM NJ-CUMBERLAND NJ-
832 PM EDT TUE OCT 2 2012
...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR NORTHWESTERN
CUMBERLAND...SOUTHEASTERN SALEM AND SOUTHEASTERN GLOUCESTER
COUNTIES...
LAT...LON 3933 7533 3933 7537 3935 7539 3943 7548
3970 7510 3958 7491
$$
MPDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Oct 2, 5:46 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 2, 5:46 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 546 PM EDT TUE OCT 2 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE MIDDLE ATLANTIC COAST TONIGHT THROUGH WEDNESDAY. WEAK LOW PRESSURE MOVING ACROSS THE OHIO VALLEY WILL CAUSE A WARM FRONT TO MOVE SLOWLY ACROSS THE REGION TONIGHT AND WEDNESDAY. A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE AREA...REACHING THE COAST ON THURSDAY. HIGH PRESSURE SHOULD THEN BUILD IN FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY BEFORE A WEAK COLD FRONT MOVES THROUGH FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BIGGEST ADJUSTMENT TO THE NEAR TERM GRIDS WERE TO ADJUST TEMPERATURES BASED ON CURRENT OBS. LATEST MESOSCALE MODELS DO NOT BRING THE WARM FRONT ANY FARTHER INLAND THAN THE SERN PART OF OUR CWA. SOME THUNDER IS OCCURRING JUST TO THE NORTHWEST OF THIS BOUNDARY WHERE THERE IS INSTABILITY PRESENT ALOFT. CONVECTIVE PIC SEEMS TO FIT A COSPA NMM ARW E COMPROMISE. SO BASED ON THAT WE TRANSITION TO LESS CONVECTION AND MORE DRIZZLE AND FOG NORTHWEST OF THE BOUNDARY OVERNIGHT. EVEN IN THE WARM SECTOR DEW POINTS ARE ABOVE THE WATER TEMPS, SO WOULD IMAGINE SOME FOG WILL FORM ALSO. THE LARGE AREA OF RAINFALL ASSOCIATED WITH A VORT MAX MOVING THROUGH THE AREA WILL CONTINUE TO LIFT THROUGH OUR NORTHERN ZONES LATE THIS AFTERNOON INTO THIS EVENING, WHILE SCATTERED SHOWERS MAY DEVELOP ACROSS THE REST OF THE AREA. AN AREA OF LOW PRESSURE WILL CONTINUE TO LIFT THROUGH THE OHIO RIVER VALLEY AND INTO THE GREAT LAKES REGION THROUGH TONIGHT. THIS SYSTEM'S WARM FRONT WILL SLOWLY DRIFT NORTHWARD THROUGH THE NIGHT. WE DECIDED TO TAKE A SLOWER APPROACH WITH THE FRONT WHICH WILL KEEP THE AIR MASS MOSTLY STABLE BUT FULL OF MOISTURE. THERE IS A VORT MAX THAT WILL HELP TO CREATE SHOWERS THROUGH THE EVENING HOURS, ESPECIALLY FOR OUR SOUTHERN AND EASTERN AREAS, BUT THIS SHOULD PASS BY MIDNIGHT. ONCE THIS HAPPENS, THE ATMOSPHERE WILL LIKELY BEGIN TO SETTLE, AND DUE TO THE HIGH MOISTURE, WE MAY BEGIN TO GET FOG AND/OR DRIZZLE DEVELOP ACROSS THE AREA. FOR NOW, WE EXPECT VISIBILITIES TO REMAIN ABOVE 1/4 MILE FOR MOST AREAS, SO WE WILL NOT BE ISSUING ANY ADVISORIES, HOWEVER, IT IS NOT OUT OF THE QUESTION FOR A FEW AREAS TO SEE SOME DENSE FOG OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE AFOREMENTIONED WARM FRONT SHOULD BEGIN LIFTING THROUGH THE AREA DURING THE MORNING HOURS, AND SHOULD CLEAR BY LATE MORNING/EARLY AFTERNOON. ONCE THIS HAPPENS, WE MAY GET SOME BREAKS IN THE CLOUDS, WHICH COULD ALLOW FOR SOME HEATING TO TAKE PLACE. THEREFORE, THERE COULD BE SOME WEAK INSTABILITY ACROSS THE AREA, AND WITH THE HIGH MOISTURE CONTENT, WE MAY GET SOME SCATTERED SHOWERS DEVELOPING ACROSS THE AREA. NEITHER THE NAM OR GFS FORECAST ANY STRONG VORT MAX TO AFFECT THE AREA DURING THE DAY, ALTHOUGH THERE IS A WEAK DISTURBANCE THAT IS FORECAST TO CROSS DURING THE DAY. AGAIN, THIS MAY HELP WITH THE SHOWER DEVELOPMENT, AND IF THERE IS ENOUGH INSTABILITY AND LIFT, MAYBE AN ISOLATED THUNDERSTORM; BUT WIDESPREAD CONVECTION IS NOT ANTICIPATED AT THIS TIME. FOR MAX TEMPERATURES, WE TOOK A BLEND OF THE MAV/MET MOS AS THEY WERE RELATIVELY CLOSE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UNSETTLED CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS THE WEAKENING SFC LOW AND UPPER TROUGH REMAIN ACROSS THE AREA. A FEW PASSING SHORT WAVES WILL LEAD ME TO LEAVE POPS IN THE SLGT CHC TO CHC RANGE FOR THESE PERIODS. DRY WEATHER FRI AND FRI NIGHT AS HIGH PRESSURE FROM THE SOUTHEAST BUILDS ACROSS THE AREA. ANOTHER FAST MOVING UPPER TROUGH AND SFC WAVE MOVE IN FROM THE WEST OVER THE WEEKEND WITH CHCS FOR SHOWERS SAT-SUN. THE ANOTHER HIGH PRESSURE AREA SETTLES ACROSS THE AREA FOR EARLY NEXT WEEK WITH DRY CONDITIONS EXPECTED. TEMPERATURES WILL BE NORMAL OR ABOVE NORMAL THU-FRI,NEAR NORMAL SAT, THEN A COLD FRONT WILL BRING READINGS BELOW NORMAL FOR SUN- TUE. OVERNIGHT LOW TEMPERATURES MAY BE COLD ENOUGH FOR SOME FROST ACROSS NRN NJ AND THE SRN POCONOS SUN NIGHT AND MON NIGHT. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CIGS CONTINUE TO DROP ACROSS THE AREA LATE THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING AND OVERNIGHT. MOST SITES ARE NOW MVFR OR IFR WITH THEIR CIGS AND/OR VSBYS. A WARM FRONT IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT INTO WEDNESDAY MORNING. HOWEVER, BEFORE THIS WARM FRONT LIFTS THROUGH THE AREA, CIGS ARE EXPECTED TO DROP TO IFR ACROSS ALL TAF SITES. THERE WILL BE SCATTERED SHOWERS LATE THIS AFTERNOON INTO THE EVENING, WHICH MAY THEN BECOME PATCHY DRIZZLE AND FOG OVERNIGHT. IN FACT, VSBYS MAY DROP TO 1/2-3/4 OF A MILE TOWARD DAYBREAK WEDNESDAY. THE FOG AND DRIZZLE SHOULD BEGIN TO DISSIPATE AND LIFT AFTER DAYBREAK FROM SOUTH TO NORTH AS THE WARM FRONT LIFTS NORTHWARD. CONDITIONS ARE EXPECTED IMPROVE TO VFR BY MID-DAY FOR ALL SITES. WITH THE PARTIAL CLEARING, IT IS POSSIBLE THAT SCATTERED SHOWERS, AND MAYBE AN ISOLATED THUNDERSTORM COULD DEVELOP. HOWEVER, DUE TO UNCERTAINTY IN TIMING AND PLACEMENT, WE HAVE ONLY INCLUDED VCSH WEDNESDAY AFTERNOON. OUTLOOK... WEDNESDAY NIGHT THRU THURSDAY NIGHT...SCATTERED SHOWERS WITH LOWER FLYING CONDITIONS POSSIBLE. FRI THRU FRI NIGHT...MOSTLY VFR. SAT THRU SUN...MOSTLY VFR, BUT SCATTERED SHOWERS WITH THE POSSIBILITY FOR LOWER CONDITIONS. && .MARINE... CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY. WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS AND SEAS SHOULD REMAIN 4 FEET OR LESS. THE MAIN PROBLEM WITH THE FORECAST IS HOW FAST THE WARM FRONT LIFTS THROUGH THE AREA TONIGHT INTO WEDNESDAY, AS THIS WOULD HAVE AN IMPACT ON WIND DIRECTION. FOR NOW, WE EXPECT THE WARM FRONT TO BEGIN CROSSING OUR AREA FROM SOUTH TO NORTH STARTING LATE THIS EVENING/OVERNIGHT INTO WEDNESDAY MORNING. WINDS WILL SWITCH FROM MORE OF A EAST/SOUTHEAST DIRECTION TO SOUTH/SOUTHWEST ONCE THE FRONT PASS. OUTLOOK... MOSTLY SUB-SCA CONDITIONS WED NIGHT THROUGH SAT NIGHT. A COLD FRONT WILL CROSS THE WATERS SAT NIGHT AND BRING A BETTER CHANCE FOR SCA CONDITIONS WITH GUSTS OVER 25 KTS AND SEAS 5 FT OR MORE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...GIGI/ROBERTSON SHORT TERM...ROBERTSON LONG TERM...O'HARA AVIATION...ROBERTSON MARINE...ROBERTSON
Hazardous weather outlook, Oct 2, 3:46 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 PM EDT TUE OCT 2 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-032000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 346 PM EDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-032000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 346 PM EDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 2, 4:34 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT TUE OCT 2 2012
DEZ001>003-MDZ012-015-019-020-NJZ016-021-022130-
CAROLINE MD-CUMBERLAND NJ-INLAND SUSSEX DE-KENT DE-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
434 PM EDT TUE OCT 2 2012
...DEVELOPING THUNDERSTORMS WILL AFFECT PORTIONS OF CAROLINE...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...SUSSEX
AND TALBOT COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS SCATTERED FROM ABOUT 10 MILES NORTHWEST
OF DOVER TO ABOUT 40 MILES WEST OF GEORGETOWN. OTHER POTENTIAL
THUNDERSTORMS WERE NEAR GEORGETOWN. ALL OF THE ACTIVITY WAS MOVING
NORTHEAST AT 25 MPH.
THE SCATTERED THUNDERSTORMS WILL BE NEAR TOWNSEND...MIDDLETOWN...
TANYARD...AND MARYDEL AROUND 435 PM...CHAMBERSVILLE...ODESSA...
GREENSBORO...AND SMYRNA AROUND 440 PM...WINDYHILL AROUND 445 PM AND
HOPE CREEK AROUND 455 PM. THE ACTIVITY NEAR GEORGETOWN WILL MOVE TO
DELAWARE BAY BY 500 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING WAS DEVELOPING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3870 7628 3936 7591 3938 7577 3944 7577
3948 7559 3932 7543 3947 7556 3948 7556
3952 7543 3940 7509 3919 7516 3933 7541
3931 7543 3907 7539 3888 7525 3871 7531
3861 7569 3869 7590 3857 7603
MPDSpecial weather statement, Oct 2, 5:33 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT TUE OCT 2 2012
DEZ001-002-NJZ016-017-021-022230-
CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
533 PM EDT TUE OCT 2 2012
...THUNDERSTORMS WILL AFFECT PORTIONS OF CUMBERLAND...GLOUCESTER...
KENT...NEW CASTLE AND SALEM COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS FROM ABOUT 15 MILES NORTH OF DOVER TO THE
FAR NORTHERN END OF DELAWARE BAY AND ADJACENT PORTIONS OF
NEW JERSEY...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE
NEAR SHILOH AND SEABROOK FARMS AROUND 545 PM...FRANKLINVILLE AND
OLIVET AROUND 600 PM AND VICTORY LAKES AROUND 615 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 3952 7498 3932 7533 3940 7545 3938 7550
3932 7543 3927 7541 3921 7552 3938 7569
3946 7558 3939 7551 3940 7546 3943 7547
3945 7554 3948 7555 3968 7523 3966 7491
3960 7488
MPDSpecial weather statement, Oct 2, 6:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT TUE OCT 2 2012
NJZ016-017-021-022-022345-
ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
647 PM EDT TUE OCT 2 2012
...AN AREA OF THUNDERSTORMS WILL AFFECT PARTS OF ATLANTIC...CUMBERLAND...
GLOUCESTER AND SALEM COUNTIES...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS THAT EXTENDED FROM ABOUT 10 MILES NORTH OF BRIDGETON
BACK TO DELAWARE BAY. THE AREA WAS MOVING NORTHEAST AT 20 MPH. THE
LEADING EDGE OF THE STORMS WILL BE NEAR MALAGA AND FRANKLINVILLE
AROUND 700 PM...VICTORY LAKES AND BUENA AROUND 715 PM...AND COLLINGS
LAKES AND HAMMONTON AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STORMS.
LAT...LON 3929 7530 3931 7533 3934 7534 3933 7537
3935 7540 3943 7547 3945 7551 3968 7523
3966 7491 3964 7491 3961 7488 3965 7483
3964 7466
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 12:51 PM EDT | Special Weather Statement | PHI | Camden | 54 min |
| Oct 2, 3:28 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 2 hr |
| Oct 2, 4:34 PM EDT | Special Weather Statement | PHI | Cumberland | 56 min |
| Oct 2, 5:33 PM EDT | Special Weather Statement | PHI | Salem | 57 min |
| Oct 2, 6:47 PM EDT | Special Weather Statement | PHI | Salem | 58 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.